I read on one of your replies that a BM every 2 days is not normal. I have NEVER in my life had one daily, nor has my daughter, nor have her two daughters. All my sons do and my husband does. They often have three or more a day. My problem is worsened by Oxycontin, but I have never had a BM more often than once every 4-5 days and I have gone 8-9 days before with no discomfort whatsoever. Until I started the Oxy, the problem was just that there was "nothing there", not that the stool was too hard to pass, as it is now. I have never taken laxatives until I started the narcotic and the lax. only helps if I take a Dulcolax suppository every three or four days, too. This is the ONLY time my bowels move. I was prescribed PeriColace and I am taking two twice daily. If this helps, I can't tell. It was suggested that I try Senokot S instead and I plan to as soon as I have any $$ to buy it. (I recently started a medical leave of absence and have yet to receive disability $$.) So far, the Dulcolax suppositories are the only things that helps "bring it down" to where it can be evacuated. I have had docs tell me all of my life that everyone was different and a daily BM is not necessary for everyone and I never questioned it. Even at work, it is customary to give MOM or Dulcolax suppositories to our patients ONLY after three days without a BM. When some of our elders complain of not having a BM every a.m., we say that they're "fixated" on their bowels. Now, I read your reply saying that a daily, if not more than daily, BM is normal. How do you explain that I have never felt the need to have a daily BM in my entire 47 years and I had never taken laxatives until recently due to the narcotics? You know that Pepto Bismol turns your stool black....well, if I take it, it takes a week to turn MY stool black and my husband's is dark THAT same day. What do you make of this??If I need something, it HAS to be in pill/capsule form as I cannot get any type of liquid med down (except for Pepto). I just always thought I had a "sluggish system" and now you have me concerned. Advice??